Zithromax Arrhythmia Allegations Lawyers: Resource4thePeople Alerts Consumers to another Health Warning Involving Antibiotics

Independent non-profit advocates join FDA in listing life-threatening side effects of Zithromax antibiotics. Resource4thePeople's national network of attorneys continue to offer free consultations over allegations of heart problems and other possible effects from the use of these medications.

  • Share on TwitterShare on FacebookShare on Google+Share on LinkedInEmail a friendRepost This

San Diego, CA (PRWEB) December 04, 2013

http://www.resource4thepeople.com/defectivedrugs/Zithromax-lawsuits.html

Resource4thePeople announced today its latest update for consumers affected by allegations that Zithromax and other azithromycin-based antibiotics may cause life-threatening side effects such as arrhythmia and sudden death.

"These dangerous side effects are now posted on the non-profit consumer advocate Public Citizen's 'Worst Pills, Best Pills,' site,* which provides an independent analysis of thousands of the most common medications available to Americans," said Resource4thePeople.

"We are announcing that health warnings such as this and one** issued by the U.S. Food and Drug Administration are generating increasing numbers of inquiries from consumers who may have been affected by these allegations and are requesting information about how to seek compensation for medical and other expenses.

"As a result of this demand our nationwide team of attorneys will continue to offer free consultations in response to what legal options may be available in connection with these allegations."

Both Public Citizen and the FDA describe Zithromax as a macrolide antibiotic used in the treatment of bacterial infections in many parts of the body.

Public Citizen reports that the following adverse events have been reported with macrolide antibiotics:

"Heart rhythm disturbances known as ventricular arrhythmia, including ventricular tachycardia (rapid heartbeat) and torsades de pointes in individuals with prolonged QT intervals. (Torsades de pointes is a French phrase that means “twisted point,” describing the appearance of this rhythm disturbance on the electrocardiogram [EKG or ECG] tracing. The QTc interval is the length of time it takes the large chambers of the heart [ventricles] to electrically discharge and recharge. A prolongation of the QTc interval can lead to torsades de pointes and sudden death. The QTc interval is measured by an EKG in milliseconds [msec]. The lowercase “c” indicates that the QT interval has been corrected for the patient’s heart rate."

The March 3, 2013 Health Warning** issued by the FDA addressed similar concerns:

"The U.S. Food and Drug Administration (FDA) is warning the public that azithromycin (Zithromax or Zmax) can cause abnormal changes in the electrical activity of the heart that may lead to a potentially fatal irregular heart rhythm. Patients at particular risk for developing this condition include those with known risk factors such as existing QT interval prolongation, low blood levels of potassium or magnesium, a slower than normal heart rate, or use of certain drugs used to treat abnormal heart rhythms, or arrhythmias. This communication is a result of our review of a study by medical researchers as well as another study by a manufacturer of the drug that assessed the potential for azithromycin to cause abnormal changes in the electrical activity of the heart."

To aid consumers, Resource4thePeople is providing this detailed list of conditions that have been identified as symptoms of possible arrhythmia, sudden death and other serious health allegations involving popular antibiotics such as Zithromax.

“These symptoms have been identified by the Food and Drug Administration and respected medical authorities and are among the allegations currently being investigated by our attorneys on behalf of consumers," said Resource4thePeople.

The medications involved are known generically as azithromycin, and are sold under names such as Zithromax, Zithromax Z-Pak, Zithromax Tri-Pak and Zmax.

Among the symptoms that have been identified on the U.S. National Institutes of Health web site*** are:

  •     fast, pounding, or irregular heart beat
  •     dizziness
  •     fainting
  •     rash
  •     hives
  •     itching
  •     wheezing or difficulty breathing or swallowing
  •     swelling of the face, throat, tongue, lips, eyes, hands, feet, ankles, or lower legs
  •     hoarseness
  •     mouth sores
  •     severe diarrhea (watery or bloody stools) that may occur with or without fever and stomach cramps (may occur up to 2 months or more after your treatment)
  •     yellowing of the skin or eyes
  •     extreme tiredness
  •     unusual bleeding or bruising
  •     lack of energy
  •     loss of appetite
  •     pain in the upper right part of the stomach
  •     flu-like symptoms
  •     dark-colored urine
  •     blisters or peeling of the skin
  •     unusual muscle weakness or difficulty with muscle control

The Canadian equivalent of the FDA, Health Canada, also issued a warning about Zithromax that was posted May 16, 2013.**** It warned that "Prolonged cardiac repolarization and QT interval have been seen in treatment with macrolides including azithromycin. Health care practitioners should consider the risk of fatal cardiac arrhythmias with azithromycin when prescribing antibacterial treatment for patients who are already at risk for cardiovascular events."

The FDA also sent a strongly worded warning letter***** on June 19, 2012 to the medications' manufacturer, Pfizer Inc., over language federal officials described as "false" and "misleading" in a marketing brochure.

In its letter the FDA criticized a brochure issued by Pfizer for the medications and made the following finding:

"The brochure is false or misleading because it omits and minimizes important risk information, makes unsubstantiated superiority claims, omits material facts, broadens the indication for the drug product, makes misleading efficacy claims, and makes unsubstantiated claims for Zmax."

FDA regulators also found that the brochure omitted important information that should have warned consumers about the risk of serious heart problems:

"Specifically, the brochure omits the important risk of QT prolongation associated with Zmax use. The WARNINGS AND PRECAUTIONS section of the PI states, “[p]rolonged cardiac repolarization and QT interval, imparting a risk of developing cardiac arrhythmia and torsades de pointes, have been seen in treatment with other macrolides. A similar effect with azithromycin cannot be completely ruled out in patients at increased risk for prolonged cardiac repolarization” (emphasis in original). By omitting this serious risk associated with Zmax, the brochure misleadingly suggests that the drug is safer than has been demonstrated."

SOURCES:

**http://www.fda.gov/drugs/drugsafety/ucm341822.htm
***http://www.nlm.nih.gov/medlineplus/druginfo/meds/a697037.htm
****http://healthycanadians.gc.ca/recall-alert-rappel-avis/hc-sc/2013/29199a-eng.php
*****http://www.fda.gov/downloads/Drugs/GuidanceComplianceRegulatoryInformation/EnforcementActivitiesbyFDA/WarningLettersandNoticeofViolationLetterstoPharmaceuticalCompanies/UCM310527


Contact

  • Bill Callahan
    iLawSuit
    +1 858 602-2749
    Email